MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number and expiration date of the k electrode were requested, but not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received a questionable result for one patient sample tested with the k electrode on a cobas b 221 6 system.The sample resulted in a k value of 5.380 mmol/l when tested on the cobas b 221 instrument.The sample was repeated on a cobas 6000 analyzer, resulting in a k value of 3.500 mmol/l.
 
Additional Manufacturer Narrative
The field service engineer cleaned and replaced the fill port and needle.Patient comparison measurements were performed and there were no significant differences in k values.The investigation could not identify a product problem.The cause of the event could not be determined.The issue is consistent with incorrect pre-analytic sample handling.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17907194
Report Number1823260-2023-03246
Device Sequence Number7897420
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown